Patient :I am on the depo shot. I go for my 2nd one in September. 2 weeks ago I started taking Bactrim for a infection. Ever since then I have felt stomach pain, nausea, headaches (sometimes), and constipation. I had unprotected sex while on the antibiotic. Could I be pregnant or do you think its just a side effect to the bactrim? I am also having bleeding smelly like very stinky brown blood coming out of my vagina. It has happened since I was on the antibiotic.
Bactrim is an antibiotic. Sometimes usage of an antibiotic cause side effects like diarrhea, stomach irritability, nausea, giddiness etc. The reactions vary from person to person. These may just be the side-effects of the antibiotic usage. Provera shot provides contraceptive effect of up to 98% effectiveness for a period of 3 to 4 months from the time of the shot. Just to be on the safer side opt for a home pregnancy test 15 to 20 days past the unprotected sexual intercourse. Brown vaginal discharge with foul smell can as well be as a result of an infection of the genital tract ,it is advisable to see the doctor who can take a swab & send for culture. If there is an infection then you will be prescribed an antibiotic.
Hope that answers your query. Have a good day.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.